MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SMOOTHER TOOL 9.5MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. SMOOTHER TOOL 9.5MM; ACCESSORIES,ARTHROSCOPIC
Model Number 014724
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during an anterior cruciate ligament surgery, circulation nurse made the doctor aware that the "9.5mm acufex smoother tool" was expired and physician chose to use the expired product.The product was opened by persons other than a s+n employee.The procedure was finished with the same device with no delay.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: the device, which was used in a procedure, was not returned for evaluation.A relationship between the device and the reported incident could not be confirmed.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found no other related failures.All risks have been adequately identified and no changes are required at this time.A device labeling/isdtructions for use review was performed and indicated the instructions for use includes recommendations, instructions and precautionary statements for proper use of the product.Factors that are known to contribute to the alleged fault/failure may include shipping damage or excessive force.If the product is returned in the future the complaint can be reopened and evaluated.Our quality department will continue to monitor for trends.

Brand Name
SMOOTHER TOOL 9.5MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key10261832
Report Number3003604053-2020-00062
Device Sequence Number3853761
Product Code NBH
UDI-Device Identifier03596010026262
UDI-Public03596010026262
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number014724
Device Catalogue Number014724
Device Lot Number020217
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date07/11/2020
Supplement Report FDA Received Date08/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;